Alert archive / Illinois / Tornado Warnings in 2008

Tornado Warning 25, NWS Chicago, IL

June 7, 2008Cook County, Illinois; Lake County, Indiana

NWS Chicago, IL issued this tornado warning at Jun 7, 2008, 6:32 PM CDT for Cook County, Illinois; Lake County, Indiana. It was in force for 50 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 6:32 PM CDT (23:32 UTC)
Expired
Jun 7, 2008, 7:22 PM CDT
In force
50 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Cook County, IL, Lake County, IN

The radar

The Chicago radar (KLOT), 56 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 6:33 PM CDTFUNNEL CLOUDPark Forest, ILSOUTHEAST SIDE OF PARK FOREST ROTATING FUNNEL CLOUD
Jun 7, 6:34 PM CDTTORNADOPark Forest, ILTORNADO NORTH OF OLD MONEE ROAD SOUTH OF SUALK TRAIL
Jun 7, 6:38 PM CDTTORNADORichton Park, ILDAMAGE AT SAUK TRAIL AND RICHTON SQUARE ROAD FROM TORNADO. REPORTED BY RICH TOWNSHIP EMERGENCY MANAGER.
Jun 7, 6:50 PM CDTTORNADOHammond, INPOSSIBLE TORNADO MAY HAVE CAUSED A 5 CAR ACCIDENT AT INTERSTATE 90 AND CALUMET AVENUE.
Jun 7, 6:50 PM CDTTORNADOLansing, ILSPOTTER IS 1 MILE EAAST OF SUAK VILLAGE LOOKING NORTH TOEARDS LANSING ILLINOIS
Jun 7, 6:50 PM CDTTORNADORichton Park, ILHOMES WERE FLATTEN IN RICHTON PARK ILLINOIS
Jun 7, 6:51 PM CDTTORNADOLansing, ILTORNADO ON THE GROUND NEAR LANSING. SPOTTER SEES THE TORNDAO FROM SHERERVILLE
Jun 7, 6:52 PM CDTFUNNEL CLOUDHomewood, IL183RD AND GOVERNORS HIGHWAY SPOTTER SAW ROTATING WALL CLOUD BUT NO TORNADO.
Jun 7, 6:54 PM CDTFUNNEL CLOUDLansing, ILROTATION IN CLOUDS.
Jun 7, 6:57 PM CDTFUNNEL CLOUDGlenwood, IL
Jun 7, 7:14 PM CDTTORNADORichton Park, ILDAMAGE REPORT. HOUSES DESTROYED EAST OF GOVERNORS HIGHWAY.
Jun 7, 7:15 PM CDTTORNADOHammond, INON KLINE AVE IN HAMMOND AND GRIFFITH BORDER. KLINE AVE AT INTERSTATE 80 AND 94. A TORNADO WAS OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:01 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2468 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 072335
TORLOT
ILC031-INC089-080030-
/O.NEW.KLOT.TO.W.0025.080607T2332Z-080608T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
634 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN COOK COUNTY IN NORTHEAST ILLINOIS...
  NORTHERN LAKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 730 PM CDT...

* AT 627 PM...EMERGENCY MANAGEMENT REPORTED A LARGE TORNADO ON THE 
GROUND BETWEEN RICHTON PARK AND UNIVERSITY PARK...MOVING NORTHEAST 
AT 26 MPH.

* THE TORNADO WILL BE NEAR...
  GLENWOOD...FORD HEIGHTS...THORNTON...AND SAUK VILLAGE BY 640 PM...
  LYNWOOD...SOUTH HOLLAND...DYER...AND PHOENIX BY 645 PM...
  LANSING...AND MUNSTER BY 650 PM...

THIS TORNADO WARNING REPLACES THE PREVIOUS TORNADO WARNING FOR 
SOUTHEAST COOK AND EASTERN WILL COUNTIES.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 4153 8738 4147 8756 4147 8778 4172 8754
      4165 8740 4166 8737 4164 8736 4163 8729
      4164 8724 4163 8725
TIME...MOT...LOC 2332Z 234DEG 23KT 4150 8766

$$

MARSILI
7 follow-up statements
000 
WWUS53 KLOT 072340
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 PM CDT SAT JUN 7 2008

ILC031-INC089-080030-
/O.CON.KLOT.TO.W.0025.000000T0000Z-080608T0030Z/
COOK IL-LAKE IN-
639 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHERN
LAKE AND SOUTHEASTERN COOK COUNTIES...

AT 636 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LARGE TORNADO 
NEAR PARK FOREST. THIS TORNADO WAS LOCATED NEAR CHICAGO 
HEIGHTS...MOVING NORTHEAST AT 26 MPH. THIS TORNADO HAS A HISTORY OF 
PRODUCING WIDESPREAD DAMAGE.

THE TORNADO WILL BE NEAR...
  LYNWOOD...THORNTON...AND SOUTH HOLLAND BY 645 PM CDT...
  LANSING...MUNSTER...AND DYER BY 650 PM CDT...
  HIGHLAND...CALUMET CITY...BURNHAM...AND GRIFFITH BY 655 PM CDT...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4153 8738 4147 8756 4152 8769 4172 8754
      4165 8740 4166 8738 4164 8736 4163 8729
      4164 8724
TIME...MOT...LOC 2339Z 234DEG 23KT 4152 8761

$$

MARSILI
000 
WWUS53 KLOT 072347
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CDT SAT JUN 7 2008

ILC031-INC089-080030-
/O.CON.KLOT.TO.W.0025.000000T0000Z-080608T0030Z/
COOK IL-LAKE IN-
645 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHERN
LAKE AND SOUTHEASTERN COOK COUNTIES...

AT 636 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LARGE TORNADO ON 
THE GROUND NEAR PARK FOREST. AT 645 PM CDT...RADAR INDICATED THIS 
TORNADO WAS LOCATED NEAR FORD HEIGHTS...MOVING NORTHEAST AT 26 MPH.

THE TORNADO WILL BE NEAR...
  LANSING...MUNSTER...AND DYER BY 650 PM CDT...
  HIGHLAND...CALUMET CITY...BURNHAM...AND GRIFFITH BY 655 PM CDT...
  HAMMOND BY 700 PM CDT...
  EAST CHICAGO...AND WHITING BY 705 PM CDT...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4153 8738 4149 8756 4154 8765 4172 8754
      4165 8740 4166 8738 4164 8736 4163 8729
      4164 8724
TIME...MOT...LOC 2345Z 234DEG 23KT 4154 8757

$$

MARSILI
000 
WWUS53 KLOT 072353
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
651 PM CDT SAT JUN 7 2008

ILC031-INC089-080030-
/O.CON.KLOT.TO.W.0025.000000T0000Z-080608T0030Z/
COOK IL-LAKE IN-
651 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHERN LAKE AND SOUTHEASTERN COOK COUNTIES...

AT 651 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE 
GROUND NEAR LANSING.  THE TORNADO WAS MOVING NORTHEAST AT 26 MPH.

THE TORNADO WILL BE NEAR...
  HAMMOND...AND BURNHAM BY 700 PM CDT...
  EAST CHICAGO...AND WHITING BY 710 PM CDT...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY NUMEROUS 
REPORTS OF DAMAGE HAVE BEEN RECEIVED FROM THIS TORNADO.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4155 8741 4152 8754 4154 8765 4156 8763
      4172 8754 4165 8740 4163 8732
TIME...MOT...LOC 2351Z 226DEG 22KT 4157 8754

$$

MARSILI
000 
WWUS53 KLOT 080001
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
658 PM CDT SAT JUN 7 2008

ILC031-INC089-080030-
/O.CON.KLOT.TO.W.0025.000000T0000Z-080608T0030Z/
COOK IL-LAKE IN-
658 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN LAKE AND EXTREME SOUTHEASTERN COOK COUNTIES...

AT 653 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE 
GROUND APPROXIMATELY 2 MILES NORTH OF CHICAGO HEIGHTS. AT 658 PM 
CDT...THIS TORNADO WAS LOCATED NEAR INTERSTATE 80 ON THE ILLINOIS 
INDIANA STATELINE.

THE TORNADO WILL BE NEAR...
  HAMMOND BY 705 PM CDT...
  EAST CHICAGO...AND WHITING BY 710 PM CDT...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY THIS TORNADO 
HAS A HISTORY OF PRODUCING WIDESPREAD DAMAGE.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4158 8743 4156 8752 4157 8753 4160 8755
      4172 8754 4168 8745 4167 8745 4163 8734
TIME...MOT...LOC 2358Z 226DEG 22KT 4160 8750

$$

MARSILI
000 
WWUS53 KLOT 080007
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
705 PM CDT SAT JUN 7 2008

ILC031-080015-
/O.CAN.KLOT.TO.W.0025.000000T0000Z-080608T0030Z/
COOK IL-
705 PM CDT SAT JUN 7 2008

...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN COOK COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS EXITED THE 
WARNED. THEREFORE...THE TORNADO WARNING FOR SOUTHEAST COOK COUNTY 
HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4159 8742 4158 8748 4161 8752 4170 8750
      4167 8745 4167 8744 4165 8740 4165 8739
      4163 8734
TIME...MOT...LOC 0005Z 226DEG 22KT 4163 8746

$$

INC089-080030-
/O.CON.KLOT.TO.W.0025.000000T0000Z-080608T0030Z/
LAKE IN-
705 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN LAKE COUNTY...

AT 653 PM CDT...THIS TORNADO WAS LOCATED NEAR HAMMOND...MOVING 
NORTHEAST AT 25 MPH. THIS TORNADO HAS A HISTORY OF PRODUCING DAMAGE.

THE TORNADO WILL BE NEAR...
  EAST CHICAGO...AND WHITING BY 710 PM CDT...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4159 8742 4158 8748 4161 8752 4170 8750
      4167 8745 4167 8744 4165 8740 4165 8739
      4163 8734
TIME...MOT...LOC 0005Z 226DEG 22KT 4163 8746

$$

MARSILI
000 
WWUS53 KLOT 080015
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
714 PM CDT SAT JUN 7 2008

INC089-080030-
/O.CON.KLOT.TO.W.0025.000000T0000Z-080608T0030Z/
LAKE IN-
714 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN LAKE COUNTY...

AT 714 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED ROTATION IN 
A THUNDERSTORM NEAR EAST CHICAGO...MOVING NORTHEAST AT 25 MPH. 

THIS THUNDERSTORM HAS HISTORY OF PRODUCING TORNADOES AND WIDESPREAD 
DAMAGE.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4159 8742 4158 8748 4161 8752 4170 8750
      4167 8745 4167 8744 4165 8740 4165 8739
      4163 8734
TIME...MOT...LOC 0014Z 229DEG 20KT 4165 8742

$$
000 
WWUS53 KLOT 080022
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
721 PM CDT SAT JUN 7 2008

INC089-080031-
/O.CAN.KLOT.TO.W.0025.000000T0000Z-080608T0030Z/
LAKE IN-
721 PM CDT SAT JUN 7 2008

...THE TORNADO WARNING FOR NORTHWESTERN LAKE COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS EXITED THE 
WARNED AREA. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4159 8742 4158 8748 4161 8752 4170 8750
      4167 8745 4167 8744 4165 8740 4165 8739
      4163 8734
TIME...MOT...LOC 0021Z 226DEG 22KT 4170 8737

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 7, 6:29 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 7, 6:29 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
629 PM CDT SAT JUN 7 2008

.DISCUSSION...

545 PM CDT

MESOSCALE UPDATE...

TORNADIC SUPERCELL CONTINUES TO MOVE NORTHEAST INTO SOUTHWESTERN
WILL COUNTY.

22Z MESOANALYSIS INDICATES PAIR OF CONVERGENCE LINES IN SURFACE WIND
FIELD OVER FAR NORTHEAST IL...WITH SFC WINDS BACKED TO THE
EAST/NORTHEAST OF THIS FEATURE. VERY WARM/MOIST AND MODERATELY
UNSTABLE AIRMASS ALONG/SOUTH OF BOUNDARY WITH AXIS OF MLCAPES
1500-2000 J/KG. 22Z SPC/RUC 0-1KM SRH 300-350 M2/S2 VICINITY THESE
BOUNDARIES. BOUNDARY APPEARS TO HAVE LIFTED NORTHEAST SINCE
21Z...THUS SUPERCELL MAINTAINING LOW LEVEL ROTATION AND REPORTS OF
LARGE TORNADOES AND DEBRIS HAVE BEEN RECIEVED. IN FACT...LATEST
RADAR SRM INDICATES STORM MAY BE OCCLUDING WITH NEW DEVELOPING MESO
DEPICTED ON SOUTH SIDE OF CURRENT STRONGER LOW LEVEL MESO.

THIS IS A DANGEROUS SITUATION AND EXPECT THIS STORM WILL CONTINUE TO
MOVE NORTHEAST ACROSS CENTRAL WILL COUNTY DURING NEXT 30 MINUTES.

RATZER

PREVIOUS DISCUSSION...

352 PM CDT

FOCUS AGAIN REMAINS IN SHORT TERM WITH SEVERE CONVECTION
DEVELOPING ACROSS WESTERN CWA THIS AFTERNOON.

SFC LOW ACROSS EASTERN NEBRASKA THIS AFTERNOON...WITH WARM FRONT
EXTENDING NORTHEAST TO IA/MN BORDER AND SOUTHERN WI PER 20Z SFC
ANALYSIS. SFC PRESSURE FALLS CURRENTLY STRONGEST ACROSS WI/IL IN
RESPONSE TO MID LEVEL SHORT WAVE FEATURE NOTED AS 70 KNOT H5 SPEED
MAX RIPPLING ACROSS IA/MN/WI/NWRN IL AND INDICATED BY WATER VAPOR
SIGNATURE. STRONG STORMS OCCURRING ACROSS SOUTHERN WI IN VICNINITY
OF WARM FRONT...WHILE OTHER STORMS HAVE DEVELOPED OVER WESTERN IL
IN CONVERGENT LOW LEVEL WIND FIELD AND AXIS OF 2500-3000 J/KG
MLCAPE. WITH AREA IN SOUTHERN PERIPHERY OF MID/UPPER LEVEL
JET...SUFFICIENT DEEP SHEAR EXISTS FOR ROTATING STORMS WITH 0-6
KM BULK SHEAR IN 50-60 KT RANGE. 0-1 KM SRH VALUES 100-150 M2/S2
AND LCL HEIGHTS BELOW 1000 METERS ALSO SUPPORTS SOME TORNADO
THREAT ESPECIALLY WEST/NORTH...WHICH IS NOW COVERED BY TORNADO
WATCH THROUGH 8 PM CDT. EXPECT THAT GREATEST PROBABILITY OF STORMS
WILL BE THROUGH EARLY EVENING HOURS...BEFORE DIURNAL DECREASE IN
INSTABILITY RESULTS IN DECREASING COVERAGE ACROSS FORECAST AREA.
UPPER TROUGH DEEPENING OVER WESTERN CONUS EXPECTED TO MAINTAIN
LLVL JET INTO WARM FRONT ACROSS IA/MN/WI OVERNIGHT...WITH NORTHERN
THIRD OR SO OF CWA SEEING HIGHEST CHANCE OF STORMS.

WESTERN CONUS UPPER TROUGH CONTINUES TO AMPLIFY SUNDAY...WITH
ANOTHER JET STREAK LIFTING OUT THROUGH THE PLAINS TO UPPER MIDWEST
AND ASSOCIATED SURFACE WAVE MOVING ACROSS UPPER MISSISSIPPI VALLEY
BY SUNDAY EVENING. AGAIN WILL MAINTAIN HIGHEST POPS ACROSS
NORTHERN/WESTERN PORTIONS OF CWA WITH 1500 J/KG MLCAPE INDICATED BY
WRF DURING THE DAY IN AREA OF BETTER LOWL LEVEL CONVERGENCE
ASSOCIATED WITH SFC WAVE. GIVEN CONTINUED MODERATE MID LEVEL FLOW
AND VERY WARM/MOIST LLVLS AND RESULTING SHEAR/INSTABILITY...AREA
REMAINS IN SPC DAY 2 SLGT RISK OUTLOOK. PRECIP THREAT CONTIUES
RIGHT THROUGH SUNDAY NIGHT AND INTO MONDAY AS UPPER TROUGH
CONTINUES TO ADVANCE ACROSS PLAINS. SOME DIFFERENCES WITH TIMING
OF FRONTAL PASSAGE THROUGH CWA...THOUGH APPEARS FRONT WILL MOVE
THROUGH MONDAY NIGHT BEFORE WEAK HIGH PRESSURE BUILD BRIEFLY
ACROSS AREA DURING TUESDAY AFTERNOON.

NO SIG CHANGES TO EXTENDED WITH HANDS FULL WITH EXPANDING
CONVECTION ATTM. TOR WATCH WILL BE EXPANDED SHORTLY TO INLUDE MUCH
OF NORTHERN IL COUNTIES.

RATZER

&&

.AVIATION...

00Z TAFS...THE PRIMARY CONCERN IS THUNDER POTENTIAL. SCATTERED
THUNDERSTORMS WILL CONTINUE OVER THE AREA FOR THE NEXT SEVERAL
HOURS. DUE TO THE SCATTERED NATURE AND LACK OF A LARGE SCALE
FOCUS...WILL KEEP THE THE VCTS/TEMPO GROUPS FOR THUNDER GOING.
LITTLE CHANGE IN FORECAST LOGIC FOR THE 00Z TAFS...PARTICULARLY
SINCE THE OVERALL PATTERN IS EXPECTED TO CHANGE LITTLE FOR THE
NEXT 24 HOURS. THE LATEST TAFS HAVE THE BEST STAB AT PINNING DOWN
THUNDER...BUT UPDATES WILL BE LIKELY TO NARROW DOWN TIMING AND
IMPACT OF THUNDER...PARTICULARLY FOR THE EARLY PERIODS OF THE
FORECAST.

CEILINGS A MIXED BAG OF MVFR AND VFR AS ONGOING CONVECTION KEEPS
THE LOW LEVEL ENVIRONMENT STIRRED UP. EXPECT LITTLE CHANGE OVER
THE NEXT SEVERAL HOURS DUE THE THE SCATTERED CONVECTIVE ACTIVITY.

THE THIRD CONCERN WILL BE WINDS. A RATHER TIGHT PRESSURE GRADIENT
REMAINS IN PLACE AS THE HIGH OVER THE SERN CONUS IS MOVING LITTLE
AND A DEEP TROUGH REMAINS OVER THE CENTRAL PLAINS. INDIVIDUAL
WAVES WILL RIPPLE ALONG THE FRONTAL BOUNDARY EXTENDING FROM THE
CENTRAL PLAINS TO THE UPPER MISSISSIPPI VALLEY...BUT THE TROUGH
AND HIGH WILL REMAIN IN PLACE. THIS WILL KEEP PREVAILING SSWLY
WINDS OVER THE AREA...FREQUENTLY GUSTING TO 25-30KT THROUGH THE
EVENING HOURS AND TO 20KT FOR THE OVERNIGHT HOURS. SEE LITTLE
CHANCE FOR THE GUSTINESS TO SUBSIDE...AND WILL ONLY INCREASE
DURING THE DAY AGAIN TOMORROW.

KREIN

&&

.MARINE...
300 PM...

HIGH PRESSURE WILL REMAIN PARKED OVER THE SOUTHEASTERN STATES FOR
THE NEXT FEW DAYS. A TROUGH OF LOW PRESSURE OVER THE CENTRAL
PLAINS HAS AN ASSOCIATED FRONTAL BOUNDARY WHICH EXTENDS NORTHEAST
INTO INTO MINNESOTA. A SERIES OF WEAK LOWS WILL RIPPLE ALONG THE
FRONT TO THE NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY FORCING
THE NORTHERN PORTION OF THE FRONT EAST TO LAKE SUPERIOR. A
STRONGER LOW WILL DEVELOP OVER THE CENTRAL PLAINS SUNDAY. THIS LOW
WILL TRACK TO THE NORTHEAST AS THE FRONTAL BOUNDARY MOVES SLOWLY
EASTWARD. THE FRONT WILL FINALLY MOVE EAST ACROSS LAKE MICHIGAN
LAKE SUNDAY NIGHT OR MONDAY MORNING.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.

&&
Hazardous weather outlook, Jun 7, 4:21 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 PM CDT SAT JUN 7 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
082130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
421 PM CDT SAT JUN 7 2008 /521 PM EDT SAT JUN 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE...
   CLOUD TO GROUND LIGHTNING.
   DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
   ISOLATED TORNADOES.

 AREAS AFFECTED AND TIMING:

   MOST OF NORTHERN ILLINOIS AND NORTHWEST INDIANA FROM LATE THIS
   AFTERNOON THROUGH THIS EVENING. ADDITIONAL STORMS MAY MOVE INTO
   THE OUTLOOK AREA LATE TONIGHT...AND ARE MAINLY EXPECTED TO
   AFFECT AREAS NORTH OF THE INTERSTATE 80 CORRIDOR.

  DISCUSSION:

   THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON ACROSS
   NORTHERN ILLINOIS. VERY WARM AND HUMID WEATHER WITH
   TEMPERATURES IN THE 80S AND DEW POINT TEMPERATURES IN THE LOWER
   70S WERE RESULTING IN MODERATELY UNSTABLE CONDITIONS...BENEATH
   AN UNSEASONABLY STRONG LATE SPRING JET STREAM ACROSS THE UPPER
   MIDWEST. THIS COMBINATION OF INSTABILITY...AND VERTICAL WIND
   SHEAR...WILL RESULT IN SOME STORMS BECOMING SEVERE ACROSS THE
   OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THE
   DEGREE OF SHEAR SUGGESTS THAT ROTATING STORMS ARE LIKELY...WITH
   A POTENTIAL FOR DAMAGING WIND GUSTS AND ISOLATED TORNADOES.
   THUNDERSTORMS SHOULD DECREASE IN INTENSITY AND COVERAGE LATE
   THIS EVENING...THOUGH ADDITIONAL THUNDERSTORMS MAY MOVE INTO
   THE REGION AFTER MIDNIGHT FROM THE WEST.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERAL PERIODS OF THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA OVER THE NEXT SEVERAL DAYS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE BOTH
SUNDAY AND MONDAY.

PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THROUGH THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-082130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
421 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH THIS EVENING.

THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA THIS EVENING...SOME
OF WHICH MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF THUNDERSTORMS WILL AFFECT THE REGION OVER THE NEXT
SEVERAL DAYS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS BOTH
SUNDAY AND MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
421 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN TONIGHT.
SOME STORMS MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION OVER
THE NEXT SEVERAL DAYS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Jun 7, 6:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
623 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          FRANKFORT               41.50N 87.84W
06/07/2008                   WILL               IL   TRAINED SPOTTER

            LARGE TORNADO ROUTE 45 AND BRUNS ROAD.

&&

ALLSOPP
Local storm report, Jun 7, 6:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TORNADO          4 N PEOTONE             41.39N 87.80W
06/07/2008                   WILL               IL   LAW ENFORCEMENT

            PAULING ROAD AND 80TH R0AD.

&&

ALLSOPP
Local storm report, Jun 7, 6:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
626 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TORNADO          2 N MONEE               41.45N 87.75W
06/07/2008                   WILL               IL   LAW ENFORCEMENT

            TORNADO 1 MILE WEST OF INTERSTATE 57 AT MILE MARKER 335

&&

ALLSOPP
Local storm report, Jun 7, 6:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
627 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          2 N MONEE               41.45N 87.75W
06/07/2008                   WILL               IL   LAW ENFORCEMENT

            TORNADO 1 MILE WEST OF INTERSTATE 57 AT MILE MARKER 335

&&

ALLSOPP
Local storm report, Jun 7, 6:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
630 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          3 S MATTESON            41.47N 87.74W
06/07/2008                   COOK               IL   TRAINED SPOTTER

            TOUCH DOWN MULTIPLE VORTEX TORNADO MOVING NORTHEAST.
            LOCATION AT ROUTE 57 AND STUNKEL

&&

ALLSOPP
Local storm report, Jun 7, 6:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
631 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TORNADO          UNIVERSITY PARK         41.44N 87.71W
06/07/2008                   WILL               IL   LAW ENFORCEMENT

            BETWEEN UNIVERSITY PARK AND RICHTON PARK.

&&

ALLSOPP

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:10 PM CDTSevere Thunderstorm WarningLOTLee, Ogle65 min
Jun 7, 3:38 PM CDTTornado WarningLOTLaSalle, Livingston41 min
Jun 7, 3:48 PM CDTTornado WarningLOTLaSalle, Livingston57 min
Jun 7, 3:57 PM CDTSevere Thunderstorm WarningLOTWinnebago31 min
Jun 7, 4:28 PM CDTTornado WarningLOTGrundy, Livingston47 min
Jun 7, 5:07 PM CDTSevere Thunderstorm WarningLOTCook, Lake32 min
Jun 7, 5:21 PM CDTTornado WarningLOTCook, Will54 min
Jun 7, 5:29 PM CDTSpecial Marine WarningLOT61 min
Jun 7, 5:45 PM CDTTornado WarningLOTKankakee, Will60 min
Jun 7, 5:47 PM CDTSpecial Marine WarningLOT118 min
Jun 7, 6:08 PM CDTTornado WarningLOTCook, Will67 min
Jun 7, 6:36 PM CDTSevere Thunderstorm WarningLOTCook, DuPage24 min

Nearby

Tornado Warnings in Illinois, 2008Tornado Warnings in Indiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.